Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Could my pill be doing odd things to my mood?

(11 Posts)
Pinkchampagne Wed 08-Oct-08 20:30:53

I have been on Cerezatte for about a year now & have been having problems with irregular bleeding. Yesterday I went to the doctors because I have had enough, as this month I had on off bleeding for 2 whole weeks.
I have been prescribed another pill, which I have been advised to start as soon as I finish this pack (am a week into it), but I am also wondering whether the pill has effected my mood. The changes are subtle so it's hard to tell, but I think I have had more low spells than normal over the last year (not all the time, just here & there) & can get wound up about silly things, sometimes I will say "I know I am being silly", but can't snap myself out of it. Not full on depression, but not the old me at times. Has anyone experienced similar? Could the pill be to blame, or is it just me being a silly hormonal woman!

Pinkchampagne Wed 08-Oct-08 21:49:23

Maybe it is just me being a moody old miserable thing!

slackrunner Wed 08-Oct-08 21:51:31

The pill makes me into a nutter woman, so I don't use it any more. Does that help wink? I get teary, irritable, bloated, irrational - in fact all of the hallmarks of PMT but all month round..eurggghh.

fullmoonfiend Wed 08-Oct-08 21:52:00

not sure about that brand, but yes, the pill can affect your mood. I have to dsay, I always suspected so, but it was noticable when dh had a vasectomy - I have never felt better than the last 4 years (I had been on pill before since I was 16)

chewitt Wed 08-Oct-08 21:54:02

I go loopy on the pill - paranoid, emotional and go off sex completely. DH won't come near me as I'm a nightmare on it so it's 100% effective contraception for us!

geraldinetheluckygoat Wed 08-Oct-08 21:54:12

I was a total misery on the pill, when i took it at uni (MANY years ago!). I dont remember what brand it was, but to answer your question, yes I do think it can affect your mood.

fullmoonfiend Wed 08-Oct-08 21:55:21

YY, it really affected my libido, and not in a good way, so lol at contraceptuion!

Pinkchampagne Wed 08-Oct-08 21:58:07

Ex H had had a vasectomy so I hadn't used contraception for years. Been with new DP just over a year & been on pill for around a year. I used to be pretty tough, but have noticed I cry a lot easier now, and sometimes get upset about the silliest things (last week it was because DP had got me a humour card for my birthday!!blush), and tonight I am feeling stupidly low because I have no childcare for the weekend. DP is happy to come to me so I have no reason to feel low about this! I am just not quite myself a lot of the time - not depressed, but not myself IYKWIM?

PumpkinPatty Wed 08-Oct-08 22:01:56

The pill changed my moods - was expectionally moody (compared to only moderately moody normally!). I felt like a had permanant PMT.

Pinkchampagne Wed 08-Oct-08 22:06:59

Contraception is a pain isn't it? Guess the alternative is more of a pain though, so what can you do?!

I am swapping to a different pill when I finish this pack, but I have a feeling the symptoms will remain!

fullmoonfiend Wed 08-Oct-08 22:14:10

Right, if you can discount external factors like stress, money worries etc then it could well be the pill. My (male) GP said no, but female nurse said in her experience, it was a common side effect of the pill.
Vit B complexes are good for PMT. Also, make sure you get some excercise and sunshine (!) to up vit D levels.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now